Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 23, 2014, 3:18 PM CDT for 4 counties in Arkansas. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2014, 3:18 PM CDT (20:18 UTC)
- Expired
- Jul 23, 2014, 5:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, AR, Logan County, AR, Pope County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 99 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:25 PM CDT | FLASH FLOOD | Russellville, AR | FLASH FLOODING REPORTED IN RUSSELLVILLE. |
| Jul 23, 3:30 PM CDT | FLASH FLOOD | Russellville, AR | WATER WAS HALFWAY UP THE DOORS ON CARS IN PARTS OF RUSSELLVILLE. |
| Jul 23, 3:52 PM CDT | FLASH FLOOD | Knoxville, AR | TWO HOMES EVACUATED DUE TO HIGH WATER IN KNOXVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3863 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
355 WGUS54 KLZK 232018 FFWLZK ARC071-083-115-149-232230- /O.NEW.KLZK.FF.W.0039.140723T2018Z-140723T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 318 PM CDT WED JUL 23 2014 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN LOGAN COUNTY IN WESTERN ARKANSAS... NORTHEASTERN YELL COUNTY IN CENTRAL ARKANSAS... SOUTH CENTRAL JOHNSON COUNTY IN WESTERN ARKANSAS... SOUTHERN POPE COUNTY IN CENTRAL ARKANSAS... * UNTIL 530 PM CDT * AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF THUNDERSTORMS FROM A FEW MILES SOUTHEAST OF CLARKSVILLE TO AROUND RUSSELLVILLE AND DARDANELLE. THE RADAR ESTIMATED 1 TO 2 INCHES OF RAIN IN MUCH OF THE WARNING AREA... WITH FLASH FLOODING LIKELY. WHILE PRECIPITATION WILL TAPER OFF DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... RUSSELLVILLE... TOKALON... TARAL... POTTSVILLE... PINEY BAY REC AREA... MT NEBO SP... MOSLEY... LONDON... LAMAR... LAKE DARDANELLE STATE PARK... LAKE DARDANELLE... KNOXVILLE... GALLA CREEK WMA... DOVER... DARDANELLE LOCK AND DAM... DARDANELLE... CABIN CREEK REC AREA... ATKINS... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN! && LAT...LON 3551 9340 3534 9286 3507 9308 3525 9361 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:28 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 23, 2:28 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 228 PM CDT WED JUL 23 2014 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT HIGH PRESSURE CONTINUES OVER THE WESTERN U.S. WITH A TROUGH OF LOW PRESSURE OVER THE EASTERN U.S. THIS PATTERN WILL CONTINUE THROUGH THE SHORT TERM PERIOD. A COLD FRONT WILL CONTINUE TO MOVE THROUGH ARKANSAS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SOME OF THE STORMS COULD MOVE SLOWLY AND PRODUCE HEAVY RAIN AND UP TO 2 TO 3 INCHES OF RAINFALL. EXPECT PRECIPITATION TO DIMINISH THIS EVENING. DRIER AIR WILL BE USHERED INTO THE STATE BEHIND THE FRONT. NO RAIN IS EXPECTED FOR THURSDAY THROUGH SATURDAY. A SHORT WAVE WILL MOVE INTO NORTHWEST ARKANSAS LATE SATURDAY. THIS WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NORTH. THURSDAY WILL BE A BIT COOLER...THEN A WARMING TREND WILL BEGIN FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS INTO WESTERN ARKANSAS BRIEFLY. && .LONG TERM...SUNDAY THROUGH WEDNESDAY SUNDAYS COLD FRONT IS LOOKING EVEN LESS IMPRESSIVE...QPF WISE...THAN IT DID THIS TIME YESTERDAY AND LOWERED POPS ACCORDINGLY. HOWEVER...NORTHWEST FLOW FOLLOWING FROPA WILL PROVIDE ANOTHER COOL DOWN TO LINGER THROUGH THE FIRST FEW DAYS OF THE WORK WEEK. ADDED SOME SLIGHT POPS TOWARDS THE END OF THE PERIOD AS THE UPPER LEVEL PATTERN AMPLIFIES AND THE NEXT SYSTEM BUILDS OVER THE OK/TX PANHANDLES. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 67 84 62 89 / 30 10 10 10 CAMDEN AR 72 92 66 93 / 40 10 10 10 HARRISON AR 65 85 63 90 / 20 10 10 10 HOT SPRINGS AR 71 91 66 92 / 40 10 10 10 LITTLE ROCK AR 71 88 65 91 / 30 10 10 10 MONTICELLO AR 71 91 65 93 / 40 10 10 10 MOUNT IDA AR 71 91 66 92 / 40 10 10 10 MOUNTAIN HOME AR 65 85 62 90 / 20 10 10 10 NEWPORT AR 68 84 62 89 / 30 10 10 10 PINE BLUFF AR 71 90 65 92 / 40 10 10 10 RUSSELLVILLE AR 70 88 65 91 / 20 10 10 10 SEARCY AR 69 86 63 90 / 30 10 10 10 STUTTGART AR 71 87 64 91 / 40 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...51 / LONG TERM...61
Hazardous weather outlook, Jul 23, 3:15 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 PM CDT WED JUL 23 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 315 PM CDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE THROUGH ARKANSAS THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT...WITH STRONG AND SEVERE STORMS POSSIBLE. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL WILL ALSO BE POSSIBLE...RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51/44
In the hours before
Special weather statement, Jul 23, 2:03 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 203 PM CDT WED JUL 23 2014 ARZ022-031-038-231930- CONWAY AR-POPE AR-YELL AR- 203 PM CDT WED JUL 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN YELL... SOUTHEASTERN POPE AND WESTERN CONWAY COUNTIES UNTIL 230 PM CDT... AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF JERUSALEM...OR 15 MILES NORTHWEST OF MORRILTON...MOVING SOUTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PETIT JEAN MTN... LAKE ATKINS... JERUSALEM... HATTIEVILLE... HAPPY BEND... GALLA CREEK WMA... ATKINS... KENWOOD... ECONOMY... BLACKWELL... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 90 AND 103. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3509 9280 3516 9306 3542 9290 3540 9278 TIME...MOT...LOC 1904Z 014DEG 19KT 3535 9285 55
Special weather statement, Jul 23, 2:18 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
218 PM CDT WED JUL 23 2014
ARZ012-021-232000-
JOHNSON AR-NEWTON AR-
218 PM CDT WED JUL 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON AND CENTRAL
JOHNSON COUNTIES UNTIL 300 PM CDT...
AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF DEVILS KNOB...OR NEAR
FALLSVILLE...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WOODLAND... WALNUT... LUDWIG LAKE...
HORSEHEAD LAKE... DEVILS KNOB... SALUS...
OZONE... OARK... HILLCREST...
HARMONY... FALLSVILLE... DIXON RIDGE...
CATALPA...
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3582 9335 3549 9340 3554 9367 3577 9354
3577 9352 3580 9353 3584 9351
TIME...MOT...LOC 1917Z 014DEG 13KT 3575 9345
46Special weather statement, Jul 23, 2:20 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
220 PM CDT WED JUL 23 2014
ARZ021-030-231950-
JOHNSON AR-LOGAN AR-
220 PM CDT WED JUL 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN AND SOUTHWESTERN
JOHNSON COUNTIES UNTIL 245 PM CDT...
AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF HARTMAN...OR 9 MILES
NORTHEAST OF PARIS...MOVING SOUTH AT 15 MPH.
WIND GUSTS MAY REACH 40 TO 50 MPH WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PARIS... SUBIACO... HINKLE...
HARTMAN... COVE LAKE... WILKINS...
DRIGGS... CORLEY... COAL HILL...
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3538 9374 3538 9371 3543 9372 3547 9370
3546 9357 3520 9358 3523 9379
TIME...MOT...LOC 1920Z 008DEG 11KT 3539 9366
46Local storm report, Jul 23, 2:30 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL MOUNTAIN HOME 36.34N 92.38W
07/23/2014 E0.88 INCH BAXTER AR TRAINED SPOTTER
&&
46Local storm report, Jul 23, 2:31 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
231 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 2 N MOUNTAIN HOME 36.36N 92.38W
07/23/2014 E60 MPH BAXTER AR TRAINED SPOTTER
THUNDERSTORM GUSTS WERE ESTIMATED AROUND 60 MPH A COUPLE
OF MILES NORTH OF MOUNTAIN HOME.
&&
46Local storm report, Jul 23, 3:10 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 N ATKINS 35.28N 92.94W
07/23/2014 E0.75 INCH POPE AR PUBLIC
PENNY SIZED HAIL JUST NORTH OF ATKINS.
&&
225The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:16 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 44 min |
| Jul 23, 1:53 PM CDT | Special Weather Statement | LZK | Johnson | 22 min |
| Jul 23, 1:56 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 49 min |
| Jul 23, 2:03 PM CDT | Special Weather Statement | LZK | Conway | 27 min |
| Jul 23, 2:14 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 46 min |
| Jul 23, 2:18 PM CDT | Special Weather Statement | LZK | Johnson | 42 min |
| Jul 23, 2:20 PM CDT | Special Weather Statement | LZK | Logan | 30 min |
| Jul 23, 2:20 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 40 min |
| Jul 23, 2:37 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Yell | 38 min |
| Jul 23, 2:45 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion, Searcy, Stone | 45 min |
| Jul 23, 3:00 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 60 min |
| Jul 23, 3:25 PM CDT | Special Weather Statement | LZK | Searcy, Stone | 30 min |
| Jul 23, 3:31 PM CDT | Flash Flood Warning | LZK | Johnson, Logan, Scott, Yell | 119 min |
| Jul 23, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, White, Woodruff | 57 min |
| Jul 23, 3:41 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk, Scott, Yell | 64 min |
| Jul 23, 3:58 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Izard, Sharp, Stone, White | 34 min |
| Jul 23, 3:59 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Garland, Perry, Pulaski, Saline | 46 min |
| Jul 23, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Lonoke, Monroe, Prairie, White and 1 more | 48 min |
| Jul 23, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk | 49 min |
| Jul 23, 4:38 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski | 52 min |
| Jul 23, 4:43 PM CDT | Special Weather Statement | LZK | Grant, Hot Spring, Saline | 47 min |
| Jul 23, 4:58 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, Pulaski | 47 min |
| Jul 23, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Jefferson and 2 more | 45 min |
| Jul 23, 5:15 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring | 45 min |
| Jul 23, 5:24 PM CDT | Flash Flood Warning | LZK | Lonoke, Pulaski, Saline | 2 hr |
| Jul 23, 5:31 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie, Pulaski | 29 min |
| Jul 23, 5:38 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Cleveland, Dallas, Grant, Hot Spring and 3 more | 37 min |
| Jul 23, 5:48 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Ouachita | 27 min |
| Jul 23, 6:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Calhoun, Clark, Cleveland, Dallas, Grant and 5 more | 45 min |
| Jul 23, 6:22 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 38 min |
| Jul 23, 6:42 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Ouachita | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.